MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced very blurry vision.The iol was exchanged for unspecified lens model 29 days after the initial implant procedure.Clinical reason for explant was reported as post lasik refractive surprise.Additional information has been received and stated that myopic surprise post cataract surgery.No patient impact and symptoms were resolved.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.A qualified cartridge was indicated with a nonqualified handpiece and nonqualified viscoelastic.The facility indicate the issue was a post lasik refractive surprise.The monofocal company 39.0 diopter lens was exchanged for a noncompany monofocal 17.0 diopter lens.Va was much improved at 1st post op visit after the change.The difference of 22.0 diopters would indicate issue was not related to the iol.An iol exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Each lens is subjected to a 100percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20912619
Report Number1119421-2024-02448
Device Sequence Number8599661
Product Code HQL
UDI-Device Identifier00380650049063
UDI-Public(01)00380650049063(17)260615(11)210617(10)15215033
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.390
Device Lot Number15215033
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/25/2025
Date Device Manufactured06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; MONARCH II IOL CARTRIDGE B; MONARCH II LOADING FORCEPS; ORA SYSTEM; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale